Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 25, 2003, 3:58 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 3:58 AM CDT (08:58 UTC)
- Expired
- May 25, 2003, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 250900 FFWFTW TXC113-251200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 700 AM CDT * AT 358 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM WICHITA FALLS SOUTHEAST ACROSS DALLAS COUNTY. MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH 7 AM AS THE SHOWERS AND THUNDERSTORMS MOVE SOUTHEAST AT 15 MPH. THE ADDITIONAL RAIN WILL RESULT IN RUNOFF THAT WILL CONTINUE TO CAUSE FLOODING. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE ADDISON...BALCH SPRINGS... CARROLLTON...COCKRELL HILL...COMBINE...COPPELL...DALLAS...DESOTO... FARMERS BRANCH...GARLAND...GRAND PRAIRIE AND HIGHLAND PARK DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3300 9705 3257 9702 3257 9652 3300 9653 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:37 AM CDT, 21 minutes earlier.
Area forecast discussion, May 25, 3:37 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 AM CDT SUN MAY 25 2003 CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO DEVELOP AS COLD FRONT AND LARGE MCS INTERACT WITH MOIST AND UNSTABLE AIR ACROSS THE REGION. APPEARS THAT THE MCS IS EVOLVING INTO MORE OF A HEAVY RAIN EVENT...WITH SOME LOCAL FLOODING OF LOW SPOTS LIKELY. ETA FORECAST SOUNDINGS SHOW OVER 1.5 INCHES OF PW INTO THIS AFTERNOON...BUT FEEL A FLOOD WATCH MAY BE A BIT TOO AGGRESSIVE AS MANY AREAS STILL NEED SOME GOOD RAIN. COLD FRONT WILL CONTINUE SLIDE SW INTO N TEXAS THIS AFTERNOON AND STORMS WILL LIKELY REDEVELOP ALONG THE BOUNDARY AND MOVE SOUTHEAST ACROSS MAINLY OUR SOUTHERN ZONES LATE THIS AFTERNOON AND TONIGHT. STILL WILL BE A THREAT OF SEVERE STORMS THIS AFTERNOON AND TONIGHT AS CAPE FORECAST REMAINS SOMEWHAT HIGH (1500-2000 J/KG ACROSS THE SPC DAY ONE OUTLOOK AREA). FRONT IS EXPECTED TO STALL AND WASH OUT ACROSS OUR EXTREME SOUTHERN CWA MONDAY AFTERNOON...WITH SOME LIMITED ISENTROPIC LIFT AND WEAK IMPULSES ALOFT PROVIDING SOME CHANCE OF LINGERING PRECIP INTO TUESDAY. OTHERWISE...NEW GFS CONTINUES TO SHOW A RIDGE BUILDING INTO THE CENTRAL PLAINS. THIS SHOULD WARM N TEXAS AND END THE PRECIP CHANCES FOR SEVERAL DAYS. RIDGE LOOKS TO BREAK DOWN LATE IN THE EXTENDED PERIOD AS FLOW BECOMES MORE PROGRESSIVE...FOLLOWED BY A WEAK TROUGH ACROSS THE CENTRAL U.S.. DFW 80 61 77 63 / 100 40 20 20 ACT 84 62 82 65 / 100 60 30 20 PRX 75 60 76 62 / 50 20 20 20 DTO 78 59 77 61 / 100 40 20 20 TKI 78 61 77 62 / 100 40 20 20 DAL 80 61 77 64 / 100 40 20 20 TRL 80 62 77 64 / 100 30 20 20 CRS 84 61 82 65 / 100 60 30 20 TPL 84 63 82 66 / 80 60 30 20 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 AM CDT SUNDAY FOR ZONES TXC001...TXC085...TXC097...TXC113...TXC119...TXC121...TXC139... TXC147...TXC181...TXC213...TXC223...TXC231...TXC237...TXC251... TXC257...TXC277...TXC337...TXC349...TXC363...TXC367...TXC379... TXC397...TXC439...TXC467...TXC497...TXC503.
Hazardous weather outlook, May 24, 11:57 PM CDT, 4 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR EVENING TRENDS... NATIONAL WEATHER SERVICE FORT WORTH TX 1157 PM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE WILL BE A CONTINUED RISK OF SEVERE WEATHER FOR THE REST OF THE NIGHT FOR MUCH OF NORTH TEXAS. THE RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM GOLDTHWAITE TO CENTERVILLE. STRONG AND SEVERE THUNDERSTORMS CONTINUED TO DEVELOP ACROSS PARTS OF NORTH TEXAS. STRONG INSTABILITY COMBINED WITH ENHANCED LIFTING NEAR A SURFACE BOUNDARY WAS CONTRIBUTING TO THE SEVERE WEATHER. THE CLUSTER OF THUNDERSTORMS EXTENDING ACROSS COLLIN...KAUFMAN...AND VAN ZANDT COUNTIES WILL DEVELOP TO THE SOUTH AND SOUTHWEST AS COLD OUTFLOW FROM THE STORMS PUSHES TO THE SOUTH. THUNDERSTORMS WERE BEGINNING TO DEVELOP IN THE DALLAS AREA JUST BEFORE MIDNIGHT. STORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN IN THE DALLAS-FORT WORTH AREA THROUGH 1 AM. A LARGE CLUSTER OF STRONG THUNDERSTORMS IN THE CHILDRESS AREA WILL GRADUALLY MOVE EAST AND SOUTHEAST EARLY SUNDAY MORNING. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO AFFECT WESTERN PARTS OF NORTH TEXAS AFTER 3 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH WEDNESDAY...ALTHOUGH CHANCES WILL DIMINISH SIGNIFICANTLY BY MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ALREADY ACTIVATED ACROSS PARTS OF NORTH TEXAS IN ASSOCIATION WITH ONGOING THUNDERSTORMS AND SEVERE THUNDERSTORM WATCH NUMBER 430. SPOTTERS AND EMERGENCY MANAGERS ACROSS THE REST OF NORTH TEXAS SHOULD MONITOR THE LATEST CONDITIONS AND BE PREPARED FOR ACTIVATION EARLY SUNDAY MORNING. 09/GP
In the hours before
Local storm report, May 24, 11:51 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 PM TERRELL TX 0.75 INCH HAIL
05/24/03 KAUFMAN REPORTED BY EMERGENCY
MANAGEMENT
1148 PM 4 E ELMO TX 1.75 INCH HAIL
05/24/03 KAUFMAN REPORTED BY LAW ENFORCEMENT
1147 PM WILLS POINT TX 1.75 INCH HAIL
05/24/03 VAN ZANDT REPORTED BY LAW ENFORCEMENT
1105 PM WILLS POINT TX 1.00 INCH HAIL
05/24/03 VAN ZANDT REPORTED BY LAW ENFORCEMENTLocal storm report, May 25, 12:12 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1212 AM ROYCE CITY TX 60 MPH TSTM GUST
05/25/03 ROCKWALL REPORTED BY LAW ENFORCEMENT
SUSTAINED 45 GUST 60Local storm report, May 25, 12:32 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1231 AM GARLAND TX 0.75 INCH HAIL
05/25/03 DALLAS REPORTED BY SPOTTER
ALSO MEASURED 3 INCH
PER HOUR RAINFALLLocal storm report, May 25, 1:15 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MALAKOFF TX 60 MPH TSTM GUST
05/25/03 HENDERSON REPORTED BY LAW ENFORCEMENTLocal storm report, May 25, 1:41 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM PONDER TX 2.75 INCH HAIL
05/25/03 DENTON REPORTED BY SPOTTER
0133 AM KRUM TX 1.75 INCH HAIL
05/25/03 DENTON REPORTED BY SPOTTERLocal storm report, May 25, 2:05 AM CDT, 1 hour 53 minutes before
FTWWRKLSR 0000
TTAA00 KFTW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 909 E COLLINS TX FLOODING
05/25/03 DALLAS HOME/BUSINESS FLOODED.
REPORTED BY EMERGENCY MANAGER.
PARTIAL ROOF COLLAPSE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 65 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 61 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| May 24, 8:06 PM CDT | Tornado Warning | FWD | Delta | 39 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 59 min |
| May 24, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| May 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 48 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 55 min |
| May 24, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 64 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 63 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| May 24, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 79 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 36 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 49 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 72 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
| May 24, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| May 24, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 67 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 60 min |
| May 25, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 25, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 57 min |
| May 25, 12:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 25, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 58 min |
| May 25, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 49 min |
| May 25, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 25, 6:37 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.